Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 26, 2019, 3:05 AM CDT for Saline County, Seward County, Nebraska. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2019, 3:05 AM CDT (08:05 UTC)
- Expired
- Jun 26, 2019, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:45 PM CDT, 8 hours 20 minutes earlier.
Area forecast discussion, Jun 25, 6:45 PM CDT, 8 hours 20 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 645 PM CDT Tue Jun 25 2019 .SHORT TERM...(Through Wednesday) Issued at 252 PM CDT Tue Jun 25 2019 The short term forecast garners the bulk of attention within this forecast period given a pretty healthy potential for severe thunderstorms this afternoon and probably extending into the evening and overnight hours. With this will come potential for areas of heavy rain as well. Overview: Regarding the short term severe threat, a nearly stationary surface front extended from just south of Hastings to near Lincoln and then over to Plattsmouth and just south of Red Oak. While a special 20Z KOAX sounding indicated very dry and deep boundary layer, there is evidence that moisture advection has been somewhat aggressive within the boundary layer into northern KS and southern NE in recent hours where surface dewpoint observations had initially mixed drier but have since rebounded with that moisture advection. The front should remain nearly stationary at least through early evening aside from fluctuations as round of convection pass. South of the boundary conditions are quite unstable with MLCAPE in the 2000-3000 J/kg range and a lingering capping inversion. North of the front, the MLCAPE is not as impressive but steep mid level lapse rates are lending to substantial MUCAPE which is likely to further increase into the evening as moisture advection continues into the region. Deep layer effective wind shear ranges from around 30 kts near the KS border to 40 kts along I-80 with westerly 30-35 kts winds at 500 hPa. The low level shear is expected to increase through this evening as the LLJ intensifies. Convective Evolution and Threats: Ongoing convection at 3 PM is largely elevated, displaced north of the surface front and in an airmass capped to surface based development. Visual cloud bases are very high and the KOAX sounding indicates updrafts are likely initiating around 10K feet...probably a bit lower farther south where small hail has been reported in Seward county. Expect this initial wave of convection to probably remain unimpressive...with a small potential for one or two cells to mature to severe limits through 430 PM. By 5 PM, it appears likely that surface based convection will develop in south central Nebraska and quickly become severe as it moves east. Additional storms may also develop along the front over the area, also with a good potential to become severe. Initially it appears that the primary hazards would be rather large hail, especially within any storms that can find the sweet spot between instability to the south and shear to the north to develop mid-level mesocyclones. It then appears that storms will be likely to evolve into bowing segments with some potential for very strong wind and perhaps localized wind-driven hail elements. LCL's should remain rather high so while a tornado is not entirely out of the question, particularly immediately along the stationary front where vorticity is maximized, the overall tornado potential looks quite low. As the evening progresses into overnight, it appears likely the the LLJ will increase and gradually lift north with moisture advection and convergence along its nose underneath the persistent plume of very steep mid level lapse rates. This will probably support continued thunderstorm development including intermittent severe hail potential. The LFC may also remain low enough to support forward propagating bowing segments and damaging wind closer to the surface front. It's a complex scenario and not the most confident convective evolution, but one that at least warrants severe storm potential this afternoon all the way through tonight. Hydrology: The nearly stationary front, high CAPE, and increasing moisture scenario is at least somewhat favorable for areas of very heavy rain. Soil conditions are on the saturated side and flash flood guidance is fairly low (generally around 2" in 3 hours). Those rates are quite possible tonight, but largely confined to areas where storms train over the same locations in fairly short order. Bottom line, do see some flash flood potential, but probably on a localized basis and with limited confidence in locations with the greatest FF potential at this time. .LONG TERM...(Wednesday night through Tuesday) Issued at 252 PM CDT Tue Jun 25 2019 The long term period becomes dominated by an intensifying mid- CONUS ridge, maximizing overhead by late in the weekend. Near- surface moisture will be trapped under the ridge while temperatures warm into at least the mid 90s. This will probably result in at least a couple days of 100+ degree heat indices especially over the weekend. As is typical of this year, thunderstorm complexes are likely to rotate around the northern periphery of the ridge, and while most of this activity currently appears to hold north of the forecast area, there is some potential for a few of these diurnally driven storm systems to influence the local area as well...especially northern counties. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 641 PM CDT Tue Jun 25 2019 Thunderstorms in south central Nebraska are expected to expand eastward across southeast Nebraska, and could affect KLNK TAF site through about 04Z. There is a small chance storms could drift toward KOMA by 04Z as well, but will likely remain south. Another area of storms is forecast to move through northern Nebraska overnight and turn southeast across eastern Nebraska after 06Z. These storms will likely affect KOFK and KOMA between 09Z and 14Z. Outside of thunderstorms, VFR conditions are expected through the TAF period. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Barjenbruch LONG TERM...Barjenbruch AVIATION...Dergan
Hazardous weather outlook, Jun 25, 4:26 PM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 426 PM CDT Tue Jun 25 2019 IAZ043-NEZ011-012-015>018-030>034-042-043-261130- Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax- 426 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...Tonight and Wednesday There is a marginal risk for severe storms after 10 PM as a warm front lifts north into northeast Nebraska and western Iowa. The strongest storms may produce large hail and perhaps some localized damaging wind gusts. Flooding continues along the Missouri River from Plattsmouth downstream past Rulo, and along the Missouri River above Lewis and Clark Lake. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Flooding will continue along the Missouri River from Plattsmouth downstream past Rulo, and along the Missouri River above Lewis and Clark Lake. Episodic thunderstorms are possible Wednesday into Thursday night. A few of these storms may be strong to severe, capable of producing strong winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. IAZ055-056-069-079-080-090-091-NEZ044-045-050>053-065>068-078- 088>093-261130- Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Dodge- Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass- Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 426 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Strong to severe thunderstorms are likely to develop and move across the area between 4 PM to 10 PM today. The strongest storms will be capable of producing large hail up to 2.5 inches in diameter and damaging wind gusts up to 75 mph. There is a very small potential for one or two tornadoes to develop. Pockets of heavy rain and localized flash flooding will be possible where storms can repeatedly move over the same areas. Flooding continues along the Missouri River from Plattsmouth downstream past Rulo, and along the Missouri River above Lewis and Clark Lake. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Episodic thunderstorms are possible Wednesday into Thursday night. A few of these storms may be strong to severe, capable of producing strong winds and hail. Flooding will continue along the Missouri River from Plattsmouth downstream past Rulo, and along the Missouri River above Lewis and Clark Lake. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed especially between 4 PM and 10 PM today.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:01 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 14 min |
| Jun 26, 1:38 AM CDT | Special Weather Statement | OAX | Seward | 22 min |
| Jun 26, 1:39 AM CDT | Special Weather Statement | OAX | Saline | 21 min |
| Jun 26, 1:42 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 33 min |
| Jun 26, 1:45 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 30 min |
| Jun 26, 2:10 AM CDT | Special Weather Statement | OAX | Lancaster | 20 min |
| Jun 26, 2:17 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 43 min |
| Jun 26, 3:11 AM CDT | Special Weather Statement | OAX | Boone | 19 min |
| Jun 26, 3:23 AM CDT | Special Weather Statement | OAX | Boone | 37 min |
| Jun 26, 3:30 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 45 min |
| Jun 26, 3:56 AM CDT | Special Weather Statement | OAX | Boone | 34 min |
| Jun 26, 4:03 AM CDT | Special Weather Statement | OAX | Madison, Platte | 27 min |
| Jun 26, 4:27 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Platte, Stanton | 33 min |
| Jun 26, 4:54 AM CDT | Special Weather Statement | OAX | Butler, Colfax | 36 min |
| Jun 26, 5:06 AM CDT | Special Weather Statement | OAX | Seward | 24 min |
| Jun 26, 5:09 AM CDT | Special Weather Statement | OAX | Dodge, Saunders | 36 min |
| Jun 26, 5:25 AM CDT | Special Weather Statement | OAX | Seward | 35 min |
| Jun 26, 5:31 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 29 min |
| Jun 26, 5:44 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 46 min |
| Jun 26, 5:58 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 47 min |
| Jun 26, 6:28 AM CDT | Special Weather Statement | OAX | Gage, Jefferson, Saline | 32 min |
| Jun 26, 6:38 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 52 min |
| Jun 26, 7:32 AM CDT | Special Weather Statement | OAX | Gage | 28 min |
| Jun 26, 8:09 AM CDT | Special Weather Statement | OAX | Antelope | 36 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.